Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 73, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 18, 2008, 4:06 PM CDT for 5 parishes in Louisiana; Pearl River County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2008, 4:06 PM CDT (21:06 UTC)
- Expired
- Apr 18, 2008, 4:45 PM CDT
- In force
- 39 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Livingston Parish, LA, Saint Helena Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 3:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 182106
SVRLIX
LAC063-091-103-105-117-MSC109-182145-
/O.NEW.KLIX.SV.W.0073.080418T2106Z-080418T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
406 PM CDT FRI APR 18 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
SOUTHEASTERN ST. HELENA PARISH IN SOUTHEAST LOUISIANA...
NORTHWESTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
CENTRAL TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...HAMMOND...AMITE...
WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...FRANKLINTON...BOGALUSA...
EXTREME WEST CENTRAL PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 445 PM CDT
* AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SQUALL LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MONTPELIER TO 7 MILES NORTHWEST OF
SPRINGFIELD TO WHITEHALL...OR ALONG A LINE EXTENDING FROM 10 MILES
SOUTHWEST OF AMITE TO 11 MILES WEST OF HAMMOND TO 15 MILES
NORTHEAST OF GONZALES...AND MOVING NORTHEAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
AMITE...ROSELAND...SPRINGFIELD AND HAMMOND BY 415 PM CDT...
PONCHATOULA BY 420 PM CDT...
WILMER AND ROBERT BY 425 PM CDT...
FOLSOM BY 430 PM CDT...
FRANKLINTON BY 435 PM CDT...
ENON BY 440 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3101 8976 3083 8976 3060 8988 3025 9077
3029 9079 3047 9071 3071 9072 3101 8994
TIME...MOT...LOC 2106Z 246DEG 54KT 3066 9061 3051 9060
3036 9068
$$
242 follow-up statements
000
WWUS54 KLIX 182130
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 PM CDT FRI APR 18 2008
LAC063-091-182140-
/O.CAN.KLIX.SV.W.0073.000000T0000Z-080418T2145Z/
LIVINGSTON LA-ST. HELENA LA-
430 PM CDT FRI APR 18 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. HELENA AND
EASTERN LIVINGSTON PARISHES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3083 8976 3060 8988 3037 9049 3038 9052
3039 9050 3041 9052 3048 9053 3071 9052
3101 8994 3101 8976
TIME...MOT...LOC 2130Z 246DEG 54KT 3081 9023 3066 9022
3051 9030
$$
LAC103-105-117-MSC109-182145-
/O.CON.KLIX.SV.W.0073.000000T0000Z-080418T2145Z/
WASHINGTON LA-TANGIPAHOA LA-PEARL RIVER MS-ST. TAMMANY LA-
430 PM CDT FRI APR 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EXTREME WEST CENTRAL PEARL RIVER COUNTY...AND NORTHWESTERN ST.
TAMMANY...CENTRAL TANGIPAHOA AND WASHINGTON PARISHES...
AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF FRANKLINTON TO 7 MILES WEST OF
FOLSOM TO PONCHATOULA...OR ALONG A LINE EXTENDING FROM 11 MILES EAST
OF AMITE TO 12 MILES NORTHEAST OF HAMMOND TO HAMMOND...MOVING
NORTHEAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FRANKLINTON BY 435 PM CDT...
ENON BY 440 PM CDT...
7 MILES NORTHWEST OF SUN...7 MILES WEST OF BOGALUSA...8 MILES
NORTHWEST OF BUSH AND 9 MILES WEST OF VARNADO BY 445 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3083 8976 3060 8988 3037 9049 3038 9052
3039 9050 3041 9052 3048 9053 3071 9052
3101 8994 3101 8976
TIME...MOT...LOC 2130Z 246DEG 54KT 3081 9023 3066 9022
3051 9030
$$
24000
WWUS54 KLIX 182142
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
442 PM CDT FRI APR 18 2008
LAC103-105-117-MSC109-182152-
/O.EXP.KLIX.SV.W.0073.000000T0000Z-080418T2145Z/
WASHINGTON LA-TANGIPAHOA LA-PEARL RIVER MS-ST. TAMMANY LA-
442 PM CDT FRI APR 18 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL PEARL
RIVER COUNTY...AND NORTHWESTERN ST. TAMMANY...CENTRAL TANGIPAHOA AND
WASHINGTON PARISHES WILL EXPIRE AT 445 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3083 8976 3060 8988 3037 9049 3038 9052
3039 9050 3041 9052 3048 9053 3071 9052
3101 8994 3101 8976
TIME...MOT...LOC 2142Z 246DEG 54KT 3088 9004 3073 9003
3058 9011
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:53 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 18, 3:53 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 353 PM CDT FRI APR 18 2008 .UPDATE... JUST SENT OUT AN UPDATED SET OF PRODUCTS DUE TO THE ISSUANCE OF TORNADO WATCH 207 IN EFFECT UNTIL 10 PM THIS EVENING. NO OTHER CHANGES MADE AT THIS TIME. && .PREV DISCUSSION... /ISSUED 335 PM CDT FRI APR 18 2008/ DISCUSSION... THE UPPER LEVEL LOW OVER NORTHERN MISSOURI AND SOUTHWESTERN IOWA CONTINUES TO DRAG A COLD FRONT THROUGH LOUISIANA AND MISSISSIPPI THIS AFTERNOON. RIGHT NOW IT IS STRETCHED FROM NATCHEZ MISSISSIPPI TO OPELOUSAS AND CAMERON LOUISIANA. SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONTAL BOUNDARY WILL CONTINUE TO PUSH INTO OUR FORECAST AREA DURING THE REST OF THE AFTERNOON AND EARLY EVENING. THE CLOUD CLEARING LINE IS NOT FAR BEHIND THE FRONT SO I EXPECT THAT BY SUNRISE TOMORROW...MOST AREAS WILL SEE MOSTLY CLEAR SKIES. THE WEEKEND SHOULD BE FANTASTIC...WITH OVERNIGHT LOWS DIPPING INTO THE 40S AND 50S AND AFTERNOON HIGHS CLIMBING TO AROUND CLIMATOLOGICAL NORMALS OF UPPER 70S AND LOWER 80S. A SURFACE AND MID LEVEL RIDGE BUILDS IN BEHIND THE FRONTAL PASSAGE AND SHIELDS US FROM ANY REAL PRECIPITATION ACTIVITY THROUGH MUCH OF NEXT WEEK. IN ADDITION...PERSISTENT SOUTHERLY FLOW WILL ALLOW FOR CLIMBING TEMPERATURES THROUGH THE WEEK. THE MODELS SUGGEST THAT THE NEXT FRONT WILL APPROACH OUR AREA NEXT FRIDAY. AVIATION... GENERALLY VFR CONDITIONS ARE EXPECTED OUTSIDE SHOWERS/THUNDERSTORMS THROUGH THE REST OF THE AFTERNOON HOURS. THE LINE OF SHOWERS/THUNDERSTORMS SHOULD BE EAST OF BTR/MCB BY 23Z...MSY 00Z...AND GPT BY 02Z. BEHIND THE BAND OF SHOWERS/THUNDERSTORMS... CEILINGS GENERALLY WILL BE IN THE MVFR RANGE FOR A FEW HORUS THIS EVENING...AND THEN CLEAR THROUGH TOMORROW. SOME PATCHY LIGHT FOG IS POSSIBLE IN THE MORNING AT BTR/MCB/GPT. 25 MARINE... MODERATE ONSHORE FLOW WILL CONTINUE AHEAD OF THE COLD FRONT...AND THEN THIS EVENING FROM THE NORTHWEST. WINDS WILL DIMINISH SATURDAY MORNING ACROSS THE AREA. 25 && .PRELIMINARY POINT TEMPS/POPS... MCB 48 78 49 82 / 30 0 0 0 BTR 50 78 52 82 / 30 0 0 0 MSY 58 78 56 81 / 50 0 0 0 GPT 57 77 51 80 / 50 0 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 18, 3:58 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 358 PM CDT FRI APR 18 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-192100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 358 PM CDT FRI APR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH THROUGH THE FORECAST AREA AHEAD OF AN APPROACHING COLD FRONT. THE STORM PREDICTION CENTER HAS THE ENTIRE AREA PLACED UNDER A SLIGHT RISK FOR SEVERE WEATHER...WITH THE MAIN HAZARDS BEING DAMAGING WINDS AND ISOLATED TORNADOES. RIVER FLOODING AND HIGH FLOWS WILL CONTINUE ALONG THE MISSISSIPPI RIVER FROM RED RIVER LANDING TO NEW ORLEANS...AND ALONG THE LOWER ATCHAFALAYA RIVER NEAR MORGAN CITY. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR UPDATED INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH RIVER FLOWS AND FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER FROM RED RIVER LANDING TO NEW ORLEANS...AND ALONG THE LOWER ATCHAFALAYA RIVER NEAR MORGAN CITY. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR UPDATED INFORMATION. OTHERWISE...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS...LAW ENFORCEMENT...EMERGENCY MANAGEMENT... AND FIRST RESPONDERS MAY BE NEEDED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 4:09 PM CDT | Special Marine Warning | LIX | 51 min | |
| Apr 18, 6:06 PM CDT | Tornado Warning | LIX | Saint Tammany | 24 min |
| Apr 18, 4:25 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 65 min |
| Apr 18, 4:40 PM CDT | Tornado Warning | LIX | Pike, Walthall | 35 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.